Heart Disease Expert Forum
Heart Pounding
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Heart Pounding

I intially went to my PCP with a complaint of the feeling of my heart beating or pounding in my temples and chest. I could feel it skip a beat and when it beats after the
239757_tn?1213813182
knmy,

Alot of things can cause and lead to palpitations which are experiencing. You should have a thorough history and physical to ensure no other causes of the palpitations.

Other ways to establish what your heart might be doing when you are experiencing your symptoms such as holter monitoring.

If everything checks out and you end up with symptomatic palpitations, you are in a club of many as you might see from other post in this forum.

good luck
11 Comments
Blank
Avatar_n_tn
I too have the same thing. Even if my resting heartrate is low it pounds so hard most of the time. I have MVP and it is mild to moderate. Not sure if you would have anything like this but that is for sure one of my biggest symptoms. Good luck, hope you find the answer. Mike
Blank
Avatar_n_tn
Thanks Mike.  I did a little reading on MVP.    My doctor never mentioned hearing anything abnormal when he listened, I guess.  Interesting though.  I didn't start feeling this way until 3 weeks ago.  But I have been having fatigue for a number of months now.  Also my head hurt, not quite a headache, many times.  Should I ask the doc what he thinks about MVP?
Thanks and take care.

Ken
Blank
Avatar_n_tn
Have you been worked up for hyperthyroidism?  Your symptoms are similar to what I experienced when I was diagnosed with Hyperthyroidism.  Now I do have the pounding sensation and rapid heart rates but it is due to my heart problems. I was surprised that Toprol causes migraines because beta blockers have been used to prevent migraines.  Actually, now that I think about it, I do have freguent migraines even when I take Toprol.

Blank
Avatar_n_tn
Thanks for the reply Doctor.  I should have a bit more specific with the tests I've had and already had a thorough examination as well.  
Kyrstal, don't quote me on this but I think the Toprol was to lower my heart rate thus bringing my blood pressure down. I started at 25mg and my heart rate and blood pressure may have come too quickly.  I'm guessing.  I am currently seeing a neuro for other symptoms yet to be diagnosed.  Those started 4 years ago as dizziness and have progressed into other things too.  Then high BP started just recently.  I'm sure the stress and sometimes anxiety over that haven't helped but I don't think it is the cause.  I'm not too much of a worry wart.

I was originally diagnosed by an Dr specializing in vestibular problems.  He diagnosed me with Basilar Artery Migraine.  I did not respond to treatments.  Due to the non-response he sent me to a neurologist.  The ear doc tried me on the following medications:

Verapamil
Inderal
Topomax (topamax) (made me groggy, extremely emotional)
Paxil (gave me bad shakes, started flapping on the floor like a fish)

Tests with Dr. Atkins:
ENG Caloric Test
Hearing Test
VAT Test

Tests with Primary Care Physician:

CT scan of the head
Blood tested (all tested ok):
Sugar
Kidney
Liver
Electrolytes
A&H Screening
Steroid Level
Thyroid

All tests normal.  So I have had a pretty good work up.  I am waiting results from my tests with neuro.  Anyway, that's most of background. This high BP appeared out of nowhere.  Here's what baffled and confused me yesterday.  I called the doc to tell him how I was feeling on the new med.  When my doc, actually the nurse, called back after the first conversation, she said the doc said I should see my neuro for my heart palpatations and hypertension and that he is only treating my high blood pressure???? Maybe she miss spoke but I got totally confused.  Shouldn't I see a cardiologist for that?  Anyway, sorry for the long post.
Blank
Avatar_n_tn
So sorry, I meant Kristin.
Blank
Avatar_n_tn
As Kristin said you should have your thyroid checked that is usually one of the 1st things they will check for. MVP sometimes like in my case can't be heard by the doctor during a check up. Usually it surfaces in your 20's or 30's. It might not even be the problem but you could ask your doctor about it because he will have you get an echo done and that would be good just to know whats goin on inside. Good Luck!  Mike
Blank
Avatar_n_tn
<<I was originally diagnosed by an Dr specializing in vestibular problems. He diagnosed me with Basilar Artery Migraine>>

There is a BAM message info board.

Karyn S. Huntting's BAM page

http://www.s-2000.com/forum2000/index.php?c=2
Blank
Avatar_n_tn
As a migraine suffer with PVCs, thanks for the BAM website info.  Also, I too had difficulty with BP medications and finally working with my cardiologist Cozaar was the one I could tolerate without getting a migraine.  This was the seventh try - I was fortunate to find a patient, caring CCF doctor.
Blank
Avatar_n_tn
Thanks craigie.  I have been there many times before but thanks anyway.  My doc who specialized in B.A.M let me go as a patient because none of the treatment he gave worked.  That is why I am seeing a neurologist now.

Ken
Blank
Avatar_n_tn
I have searched the web for an answer to my question. I have a brother (age 40) that was given a technetium cardiolite stress test by treadmill. During the test, the radioactive material is put into his IV as he walks and then saline is injected afterwards to dilute the radioactive material in his system.
The dilemma is this:

During the test, the employee from the hospital accidentally splashed my brother with the radioactive material while inserting it into his IV. It hit his face and also splashed into one of his eyes. The employee had a look of shock on her face, and said nothing as she looked at the attending cardiologist, because he wasn't aware of what had just happened. Can someobody please tell me if this is dangerous??? PLEASE HELP US!!!
Thank you very much.
My personal email is ***@****
I would appreciate any emails sent my way.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank